I have noticed that I have palpitations when I take ibuprofen. Is this common?

Ibuprofen is not typically associated with palpitations, and it should not have a significant impact on your heart rate. I would be curious to know about the other prescription (or over-the-counter) medications that you take, since several of these may contain ingredients that account for the palpitations you are experiencing. Eliminating caffeine, chocolate (which contains caffeine), over-the-counter decongestants (like Sudafed), diet pills, other stimulants and stress from your life may also help you to reduce the frequency with which you experience palpitations.

All of us experience palpitations at one time or another, and these typically do not have any adverse impact on our health. However, a more serious condition is possible if you also experience light-headedness, dizziness, shortness of breath, or chest pain with your palpitations. In the absence of knowing more about your history, I would encourage you to discuss your palpitations when taking ibuprofen with your doctor.